[ Ana Sayfa | Yayın Kurulu | İçindekiler | Arşiv | Yayın Arama | Yazarlara Bilgi | İletişim ]
Ege Journal of Medicine
2001, Cilt 40, Sayı 1, Sayfa(lar) 059-061
[ Türkçe Özet ] [ PDF ] [ Benzer Makaleler ]
MYOPATHY INDUCED BY ATORVASTATIN IN HASHIMOTO'S THYROIDITIS: A CASE REPORT
Ali KOKULUDAĞ
Ege Üniversitesi Tıp Fakültesi İç Hastalıkları Anabilim Dalı, İmmünoloji Bilim Dalı, Bornova, İzmir
Keywords: hypothyroidism, atorvastatin, myopathy

Thyroid diseases and some drugs may cause non-inflammatory myopathy. In this article, a female patient with myopathy induced by atorvastatin given for the treatment of hypercholesterolemia which is associated with undiagnosed hypothyroidism was presented. Myopathy was clinically improved after cessation of atorvastatin in this patient with hypothyroidism caused by Hashimoto's thyroiditis. High serum levels of the muscle enzymes returned to normal under thyroxin therapy. It is concluded that hypothyroidism increases the risk of myopathy due to atorvastatin. This case highlights the need lor careful clinical and biochemical assessment of patients with hypercholesterolemia for causes of hypercholesterolemia before initiation of therapy.

[ Türkçe Özet ] [ PDF ] [ Benzer Makaleler ]